Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 327, NWS Tulsa, OK

May 25, 2006Carroll County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at May 25, 2006, 10:18 PM CDT for Carroll County, Arkansas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2006, 10:18 PM CDT (03:18 UTC)
Expired
May 25, 2006, 11:15 PM CDT
In force
57 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Carroll County, AR

The radar

The Springfield radar (KSGF), 100 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 4:54 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1738 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1738 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1925 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.1
Supercell composite
10.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 9:51 PM CDT, 27 minutes earlier.

Area forecast discussion, May 25, 9:51 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
951 PM CDT THU MAY 25 2006

.UPDATE...
ISOLATED SEVERE THUNDERSTORMS OCCURRING ACROSS CARROLL COUNTY
WITH GOLF BALL SIZE HAIL JUST NOW BEING REPORTED IN OAK GROVE.
THESE THUNDERSTORMS SHOULD BEGIN TO DISSIPATE WITH THE LOSS
OF DAYTIME HEATING AND SHOULD FIZZLE OUT BY MIDNIGHT.

WILL KEEP POPS IN THE FORECAST THROUGH THE OVERNIGHT HOURS FOR
PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AS A
FRONTAL BOUNDARY LINGERS NEAR THE KANSAS AND OKLAHOMA BORDER.
WOULD EXPECT THUNDERSTORM ACTIVITY IN WESTERN KANSAS ASSOCIATED
WITH A MID-LEVEL SHORTWAVE TO MOVE EAST ALONG AND NORTH OF THIS
BOUNDARY DURING THE OVERNIGHT HOURS WITH SOME OF THIS ACTIVITY
POSSIBLY MOVING INTO NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
LATE TONIGHT AND INTO FRIDAY MORNING.

HAVE ADJUSTED POPS SLIGHTLY FOR THE OVERNIGHT. HAVE ALSO ADJUSTED
OVERNIGHT TEMPS TO BETTER REFLECT THE CURRENT TRENDS AND THE
LATEST MODEL DATA.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 10
LONG TERM FORECASTER ID= 12
Hazardous weather outlook, May 25, 8:15 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
815 PM CDT THU MAY 25 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
815 PM CDT THU MAY 25 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EXTREME NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING AND AGAIN LATE TONIGHT.

DISCUSSION...
THE ISOLATED THUNDERSTORMS THAT DEVELOP ACROSS PORTIONS OF
NORTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS HAVE DISSIPATED
THIS EVENING WITH THE LOSS OF DAYTIME HEATING. THERE IS STILL
THE POSSIBILITY THAT ONGOING THUNDERSTORMS ACROSS SOUTHWEST MISSOURI
COULD MOVE INTO NORTHWEST ARKANSAS THIS EVENING BEFORE DISSIPATING.
THESE STORMS WILL HAVE THE POTENTIAL TO BE SEVERE WITH LARGE...
STRONG GUSTY WINDS AND VERY HEAVY RAIN POSSIBLE.

ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE
TONIGHT ALONG AND NORTH OF A FRONTAL BOUNDARY THAT IS NEAR THE
OKLAHOMA AND KANSAS BORDER AS THE LOW LEVEL JET DEVELOPS. THESE
THUNDERSTORMS COULD MOVE INTO NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS LATE TONIGHT AND INTO FRIDAY MORNING. SOME OF THESE
STORMS COULD BE SEVERE WITH LARGE HAIL THE MAIN CONCERN.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
EXTENDED DISCUSSION...
A FEW THUNDERSTORMS MAY LINGER INTO FRIDAY MORNING.  THE FRONT
SHOULD LIFT NORTH DURING THE DAY SO A REPEAT PERFORMANCE FRIDAY
NIGHT IS NOT EXPECTED.  DRY AND WARMER THAN NORMAL WEATHER IS
EXPECTED THROUGH THE MEMORIAL DAY WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, May 25, 5:40 PM CDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
540 PM CDT THU MAY 25 2006

OKZ067-252315-
WAGONER OK-
540 PM CDT THU MAY 25 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     WAGONER

AT 540 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTHEAST OF ONETA...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...REDBIRD...COWETA AND ONETA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, May 25, 6:20 PM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
620 PM CDT THU MAY 25 2006

OKZ067-252345-
WAGONER OK-
620 PM CDT THU MAY 25 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     WAGONER

AT 620 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTH OF COWETA...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...REDBIRD...COWETA AND ONETA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED DUE TO THE SLOW
MOVEMENT OF THIS STORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT
IN CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, May 25, 8:28 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
828 PM CDT THU MAY 25 2006

ARZ002-260230-
CARROLL AR-
828 PM CDT THU MAY 25 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     NORTHEAST CARROLL

AT 828 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES NORTHWEST OF OAK GROVE...MOVING SOUTHEAST AT 15 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...ALPENA...OAK
GROVE...DENVER...GREEN FOREST...CARROLLTON AND COIN.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, May 25, 9:44 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
944 PM CDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 PM     HAIL             OAK GROVE               36.46N 93.45W
05/25/2006  E1.75 INCH       CARROLL            AR   PUBLIC

&&

NMK

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 2:36 AM CDTSevere Thunderstorm WarningTSAOsage54 min
May 26, 2:51 AM CDTSevere Thunderstorm WarningTSAPawnee54 min
May 26, 5:45 AM CDTFlash Flood WarningTSAOsage, Pawnee3 hr
May 25, 9:13 PM CDTSevere Thunderstorm WarningTSACarroll77 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.